Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at May 9, 2015, 3:07 AM MDT for Morgan County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2015, 3:07 AM MDT (09:07 UTC)
- Expired
- May 9, 2015, 6:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Morgan County, CO
The radar
The Denver radar (KFTG), 98 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
584
WGUS55 KBOU 090907
FFWBOU
COC087-091200-
/O.NEW.KBOU.FF.W.0003.150509T0907Z-150509T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
307 AM MDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 600 AM MDT
* AT 303 AM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR ANTELOPE SPRINGS. THE RAIN IS MOVING NORTH AT 20
MPH. BETWEEN ONE AND TWO INCHES OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRUSH AND SNYDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND AND OTHER LOW LYING
SPOTS. THE TOWN OF BRUSH AND HIGHWAY 71 LEADING NORTH OF BRUSH WILL
EXPERIENCE THE MOST FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT CROSS ROADWAYS THAT ARE COVERED BY
STANDING OR FLOWING WATER.
&&
LAT...LON 4016 10358 4018 10373 4051 10366 4051 10349
$$
DANKERS3 follow-up statements
312 WGUS75 KBOU 091021 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 421 AM MDT SAT MAY 9 2015 COC087-091200- /O.CON.KBOU.FF.W.0003.000000T0000Z-150509T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN CO- 421 AM MDT SAT MAY 9 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM MDT FOR NORTHEASTERN MORGAN COUNTY... AT 418 AM MDT...SHOWERS AND THUNDERSTORMS MAY REDEVELOP OVER THE AREA IN THE NEXT HOUR. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN AROUND BRUSH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BRUSH AND SNYDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 4016 10358 4018 10373 4051 10366 4051 10349 $$ RPK
134 WGUS75 KBOU 091054 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 454 AM MDT SAT MAY 9 2015 COC087-091200- /O.CON.KBOU.FF.W.0003.000000T0000Z-150509T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN CO- 454 AM MDT SAT MAY 9 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM MDT FOR NORTHEASTERN MORGAN COUNTY... AT 453 AM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING ALONG HIGHWAY 71 NORTH OF SYNDER. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BRUSH AND SNYDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 4016 10358 4018 10373 4051 10366 4051 10349 $$ RPK
006 WGUS75 KBOU 091157 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 557 AM MDT SAT MAY 9 2015 COC087-091205- /O.EXP.KBOU.FF.W.0003.000000T0000Z-150509T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN CO- 557 AM MDT SAT MAY 9 2015 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN MORGAN COUNTY WILL EXPIRE AT 600 AM MDT... FLOOD WATERS HAVE BEGUN TO RECEDE AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 4016 10358 4018 10373 4051 10366 4051 10349 $$ RPK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 8, 9:49 PM MDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 8, 9:49 PM MDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 949 PM MDT FRI MAY 8 2015 .UPDATE... ISSUED AT 927 PM MDT FRI MAY 8 2015 BANDS OF MODERATE TO HEAVY RAIN CONTINUE TO MOVE NORTHWARD ALONG THE INTERSTATE 25 CORRIDOR THIS EVENING. STRONG CONVERGENCE ZONE SEEMS TO BE ANCHORING THESE STORMS WITH MODERATE TO HEAVY RAIN OCCURRING. EXPECT THIS TO CONTINUE FOR MUCH OF TONIGHT AHEAD OF THE APPROACHING STRONG LOW OVER SOUTHERN NEVADA. ADDITIONAL SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL ALSO DRIFT FURTHER EAST OVER NORTHEAST COLORADO BUT WITH LESS COVERAGE THAN FURTHER WEST. WILL ADJUST ZONES FOR CURRENT EVENING TRENDS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 225 PM MDT FRI MAY 8 2015 STRONG UPPER LEVEL LOW IS CURRENTLY OVER LAS VEGAS MOVING SLOWLY EASTWARD. AHEAD OF THIS SYSTEM THERE HAVE BEEN A COUPLE OF DISTINCT WAVES THAT ORGANIZED THE PRECIPITATION TODAY. ONE MOVED BY EARLIER AND THE SECOND IS MOVING NORTHWARD ACROSS THE FORECAST AREA RIGHT NOW. THERE IS SOME CLEARING BEHIND THE SECOND WAVE BUT ALL MODELS HAVE ANOTHER WAVE OF UPPER LEVEL FORCING WILL BE MOVING NORTH FROM SOUTHEAST COLORADO OVERNIGHT. THIS FEATURE WAS SEEN NICELY IN THE CIRA SYNTHETIC IMAGERY FROM THE NAM NEST OVERLAID WITH SOME FORCING FIELDS ON AWIPS. WITH THIS EXPECT INCREASE IN SHOWER ACTIVITY ACROSS THE PLAINS OVERNIGHT AS SEEN IN THE HRRR RUNS OF LATE AND INCREASED POPS FROM SOUTH TO NORTH TO LIKELY BEFORE DECREASING THEM AGAIN LATER TONIGHT FROM SOUTH TO NORTH. RAINFALL AMOUNTS COULD BE AS HIGH AS AN INCH OR SO IN SOME AREAS BUT NO REAL FOCUS INDICATED AT THIS TIME TO WARRANT ANY HYDROLOGY HIGHLIGHTS BEYOND WHAT HAS BEEN PUT OUT AT THIS TIME. A VERY ACTIVE DAY IN STORE FOR SATURDAY WITH ALL KINDS OF WEATHER ACROSS THE AREA. MODELS ARE IN GENERAL AGREEMENT IN MOVING THE UPPER LEVEL LOW NORTHEASTWARD ACROSS THE 4 CORNERS REGION AND INTO EASTERN COLORADO BY THE END OF THE DAY. THIS WILL BRING OF COURSE A LARGE AMOUNT OF UPPER LEVEL FORCING WITH IT...FIRST ACROSS THE MOUNTAINS AND THEN INTO EASTERN COLORADO BY THE AFTERNOON. THE 700 MB LOW INITIALLY STARTS OUT RATHER ELONGATED BUT THEN WITH RAPID CYCLOGENESIS EAST OF THE MOUNTAINS IT CONSOLIDATES NEAR LIMON AFTER 00Z/SUNDAY. OROGRAPHIC FLOW WILL NOT BE FAVORABLE IN THE MOUNTAINS WEST OF THE DIVIDE UNTIL THE UPPER LOW PASSES BY SAT NIGHT BUT WITH THE STRONG DYNAMICS SHOULD SEE SNOW INCREASE WITH EMBEDDED THUNDERSTORMS AS THE DAY GOES ON. FOR NOW KEPT THE WATCH AS IS BUT WOULD LIKELY BE ENOUGH TO HOIST A WARNING ALTHOUGH LOWERED OVERALL AMOUNTS TO 8 TO 16 INCHES TOTAL. SOME ADDITIONAL SNOW TONIGHT BUT MORE SCATTERED IN COVERAGE WITH SNOW LEVEL DOWN TO AROUND 9000 FEET. ON THE PLAINS SHOULD BE A LULL IN THE PRECIPITATION IN THE MORNING WITH SOME PARTIAL CLEARING THAT COULD SET THE STAGE FOR SEVERE WEATHER AS THE SYSTEM REDEVELOPS EAST OF THE MOUNTAINS. BEST CHANCES FOR SEVERE WOULD LIKELY BE MORE TO THE EASTERN PART OF THE PLAINS BUT COULD GET ALL THE WAY BACK TO THE URBAN CORRIDOR. THEN UPSLOPE SHOULD INCREASE LATE WITH MORE WIDESPREAD PRECIPITATION DEVELOPING FROM NORTH TO SOUTH LATER IN THE AFTERNOON. SNOW CHANCES AT LOWER ELEVATIONS COME LATER IN THE PERIOD AS COLDER AIR COMES IN ON THE BACKSIDE OF THE SYSTEM. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 225 PM MDT FRI MAY 8 2015 STRONG UPPER LOW WILL MOVE FROM SOUTH CENTRAL COLORADO 00Z SUNDAY TO SOUTHWEST NEBRASKA 12Z SUNDAY. THE SURFACE LOW WILL TRACK TO THE NORTHEAST OF THE UPPER LEVEL LOW. STRONG TO SEVERE STORMS MAY LINGER INTO THE EARLY EVENING HOURS OVER THE PLAINS. AFTER THIS...A DEFORMATION ZONE WILL DEVELOP ON THE BACKSIDE OF THE LOW. PRECIPITATION WILL START OFF AS RAIN...BUT QUICKLY TURN TO SNOW SATURDAY EVENING ACROSS THE PLAINS. UNCERTAIN WHERE THIS ZONE WILL FORM...BASED ON SLIGHTLY DIFFERENT STORM TRACKS. EXPECT MOST AREAS TO SEE PERIOD OF SNOW...WITH A SMALL BAND OF 3 TO 6 INCHES OF SNOWFALL EAST OF I-25 BY SUNDAY MORNING. RAIN AND SNOW WILL END SUNDAY MORNING AS THE LOW LIFTS NORTHEAST OF THE REGION. IT WILL BE CLOUDY A COOL BEHIND THE SYSTEM WITH HIGHS MAINLY IN THE 40S. IT WILL BE SLIGHTLY UNSTABLE IN THE MOUNTAINS WITH ISOLATED/SCATTERED SNOW SHOWERS. FOR SUNDAY NIGHT...FROST WILL BE LIKELY MOST LOCATIONS AS SKIES PARTIALLY CLEAR. EXPECT LOW ACROSS THE AREA TO BE IN THE 20S TO LOWER 30S. FOR EARLY NEXT WEEK...UPPER LEVEL RIDGE WILL MOVE ACROSS THE REGION MONDAY AND MONDAY NIGHT. THIS WILL BRINGING DRIER CONDITIONS TO THE AREA. STILL A SLIGHT CHANCE FOR SHOWERS OVER THE MOUNTAINS... OTHERWISE DRY CONDITIONS WILL PREVAIL. IT WILL BE COOL MONDAY BEHIND THE EXITING LOW WITH HIGHS IN THE 50S TO LOWER 60S ACROSS NORTHEAST COLORADO. ON TUESDAY...FLOW ALOFT WILL BECOME SOUTHWESTERLY AS AN UPPER LEVEL LOW DIGS SOUTH ALONG THE CALIFORNIA COAST. TEMPERATURES WILL WARM INTO THE 60S TUESDAY UNDER THE SOUTHWESTERLY. MAY BE ENOUGH MOISTURE FOR ISOLATED THUNDERSTORMS ACROSS THE AREA. THE LOW WILL WEAKEN AND LIFT NORTHEAST ACROSS THE INTERMOUNTAIN WEST ON WEDNESDAY. AS THE TROUGH AXIS MOVES ACROSS THE REGION...EXPECT IT TO PRODUCE SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS. WILL BUMP POPS UP INTO THE SCATTERED RANGE FOR THIS. TEMPERATURES WILL ALSO WARM AS A SOUTH TO SOUTHWEST FLOW PREVAILS. FOR THURSDAY AND FRIDAY...ANOTHER UPPER LEVEL LOW MOVES OVER CALIFORNIA. THIS WILL KEEP A SOUTHWEST FLOW ALOFT ACROSS THE CENTRAL ROCKIES. THERE IS A SHORT WAVE RIDGE FOLLOWING WEDNESDAY'S SYSTEM. WILL BE TRICKY TO TIME THIS...BUT THERE SHOULD BE A WINDOW WHERE IT WILL BE DRY ACROSS THE AREA. ONCE THIS RIDGE SHIFTS EAST OF THE AREA. EXPECTED SCATTERED/ISOLATED SHOWERS AND THUNDERSTORMS TO RETURN TO THE REGION. WILL GO WITH ISOLATED TO SCATTERED POPS FOR THURSDAY AND FRIDAY...WITH THE LOWER POPS ON THURSDAY WHEN THIS RIDGE MAY MOVE ACROSS THE AREA. TEMPERATURES WILL REMAIN COOL WITH HIGHS IN THE 60S...SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .AVIATION...(FOR THE TAFS THROUGH 06Z SATURDAY EVENING) ISSUED AT 927 PM MDT FRI MAY 8 2015 RAIN SHOWERS EXPECTED FOR MUCH OF THE NIGHT WITH MVFR CONDITIONS AS CONTINUED MOISTURE STREAMS IN FROM THE SOUTH. MODERATE SOUTHEAST WINDS AT KDEN BUT MORE WEST AND NORTHWEST OVER APA/BJC WITH CONVERGENCE BOUDARY STRETCHING NORTH TO SOUTH ALONG INTERSTATE 25. && .HYDROLOGY... ISSUED AT 927 PM MDT FRI MAY 8 2015 HAVE JUST ISSUED AN AREAL FLOODING WARNING THROUGH MID MORNING SATURDAY FOR PORTIONS OF LARIMER....WESTERN WELD...BOULDER AND BROOMFIELD COUNTIES WITH PERSISTENT RAINFALL FOR 1-1.5 INCHES THAT HAVE ALREADY FALLEN IN THE PAST 12 HOURS. ALREADY GETTING REPORTS OF FIELD FLOODING AND FLOODING PROBLEMS OVER BOULDER AND ST VRAIN CREEKS. PERSISTENT RAINFALL TONIGHT WILL LIKELY RESULT IN CREEKS TO CONTINUE TO RISE THROUGH SATURDAY AM. COULD SEE YET ANOTHER INCH OF RAIN THROUGH THE NIGHT. SOUTH PLATTE RIVER ALSO EXPECTED TO REACH FLOOD STATE NEAR KERSEY BY SATURDAY EVENING AND WILL ISSUE A FLOOD WARNING FOR PORTIONS OF THE SOUTH PLATTE IN THAT AREA. && .BOU WATCHES/WARNINGS/ADVISORIES... .AREAL FLOODING WARNING UNTIL 915 AM SATURDAY MORNING FOR SOUTHEAST LARIMER...BOULDER..SOUTHWEST WELD...AND CENTRAL BROOMFIELD COUNTIES. .FLOOD WARNING ALONG THE SOUTH PLATTE RIVER FROM KERSEY TO BALZAC FROM SATURDAY EVENING THROUGH TUESDAY NIGHT. .WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR COZ033-034. && UPDATE...ENTREKIN SHORT TERM...SZOKE LONG TERM...MEIER AVIATION...ENTREKIN HYDROLOGY...ENTREKIN
Hazardous weather outlook, May 8, 11:14 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1114 AM MDT FRI MAY 8 2015 COZ030>051-091715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1114 AM MDT FRI MAY 8 2015 ...WINTER STORM WATCH SATURDAY AFTERNOON THROUGH SATURDAY NIGHT IN THE MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE WET AND COOL WEATHER PATTERN ACROSS COLORADO WILL CONTINUE TODAY AND TONIGHT AS UPSLOPE WINDS AT LOW LEVELS COMBINE WITH SOUTHWEST FLOW ALOFT TO PRODUCE PERIODS OF LIGHT TO MODERATE RAIN. SOME THUNDERSTORMS MAY BE EMBEDDED WITHIN THE MORE WIDESPREAD RAIN SHIELD...PRODUCING LOCALLY HEAVY RAINFALL AT TIMES. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE EASTERN PORTIONS OF THE PALMER DIVIDE. LARGE HAIL...DAMAGING WINDS AND POSSIBLY A BRIEF FUNNEL CLOUD OR SHORT-LIVED TORNADO WILL BE THE PRIMARY THREATS. RIVERS AND STREAMS WILL BE RUNNING HIGH FROM THE RECENT DAYS OF WET WEATHER AND WILL CONTINUE TO BE MONITORED CLOSELY. THE SNOW LEVEL IN THE MOUNTAINS WILL BE AROUND 9000 FEET TODAY LOWERING TO ABOUT 8500 FEET TONIGHT. AREAS ABOUT 9000 FEET COULD SEEN 1 TO 3 INCHES OF SNOW WHILE UP TO 5 INCHES WILL BE POSSIBLE IN AREAS ABOVE 10500 FEETE. THE MOUNTAIN PASSES WILL MAINLY BE WET BUT COULD HAVE BECOME SNOW AND SLUSH COVERED AT TIMES ESPECIALLY DURING HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL MOVE FROM THE FOUR CORNERS SATURDAY INTO SOUTHEAST COLORADO SATURDAY NIGHT AND THEN INTO NORTHWEST KANSAS BY SUNDAY MORNING. THIS SYSTEM TRIGGER MORE SHOWERS AND THUNDERSTORMS SATURDAY WITH HEAVY SNOW POSSIBLE IN THE MOUNTAINS BY AFTERNOON. A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS THE PLAINS SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. HEAVY RAIN...LARGE HAIL AND ISOLATED TORNADOES ARE THE MAIN THREATS WITH THE SEVERE STORMS. BY SATURDAY NIGHT...COLDER TEMPERATURES WILL MOVE INTO NORTHEAST COLORADO WHICH WILL ALLOW THE RAIN TO CHANGE TO SNOW. THERE IS A CHANCE FOR A BAND OF HEAVY WET SNOW SOMEHWERE ALONG THE FRONT RANGE AND ACROSS THE PLAINS INTO EARLY SUNDAY. TRAVEL IN THE MOUNTAINS MAY BECOME DIFFICULT AT TIMES DUE TO SNOW COVERED ROADS...ESPECIALLY SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. A DRYING TREND IS EXPECTED BY EARLY NEXT WEEK AS A FLAT UPPER LEVEL RIDGE BUILDS OVER THE AREA. TEMPERATURES WILL ALSO GRADUALLY RETURN TO SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 8, 10:50 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1050 PM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM FLOOD WINDSOR 40.49N 104.91W
05/08/2015 WELD CO TRAINED SPOTTER
WATER IS TWO TO FOUR FEET DEEP ON THE GOLF COURSE
0920 PM FLOOD LYONS 40.22N 105.27W
05/08/2015 BOULDER CO TRAINED SPOTTER
A FEW LANDSLIDES ALONG THE SAINT VRAIN IN BOULDER COUNTY
AS WELL AS MINOR FLOODING IN SEVERAL BUSINESSES SOUTH OF
BOHN PARK IN LYONS.
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:24 PM MDT | Areal Flood Warning | BOU | Boulder, Broomfield, Larimer, Weld | 12 hr |
| May 8, 10:02 PM MDT | River Flood Warning | BOU | Weld | 5 days |
| May 8, 10:02 PM MDT | River Flood Warning | BOU | Logan, Morgan, Washington | 6 days |
| May 8, 11:19 PM MDT | Flash Flood Warning | BOU | Elbert | 3 hr |
| May 9, 3:26 AM MDT | Severe Thunderstorm Warning | BOU | Logan | 34 min |
| May 9, 4:49 AM MDT | Flash Flood Warning | BOU | Logan | 3 hr |
| May 9, 5:10 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more | 15 hr |
| May 9, 5:12 AM MDT | Areal Flood Advisory | BOU | Douglas, Elbert | 3 hr |
| May 9, 5:15 AM MDT | Winter Storm Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 14 more | 25 hr |
| May 9, 5:51 AM MDT | Areal Flood Advisory | BOU | Arapahoe | 3 hr |
| May 9, 6:53 AM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Elbert, Morgan, Weld | 3 hr |
| May 9, 7:51 AM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Morgan | 3 hr |
| May 9, 8:25 AM MDT | Flash Flood Warning | BOU | Morgan | 3 hr |
| May 9, 8:50 AM MDT | Areal Flood Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more | 12 hr |
| May 9, 8:56 AM MDT | Areal Flood Advisory | BOU | Elbert, Lincoln | 3 hr |
| May 9, 9:09 AM MDT | Winter Storm Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more | 4 hr |
| May 9, 9:21 AM MDT | Areal Flood Advisory | BOU | Logan | 3 hr |
| May 9, 10:52 AM MDT | Areal Flood Warning | BOU | Adams, Arapahoe, Elbert, Logan, Morgan, Washington and 1 more | 9 hr |
| May 9, 11:43 AM MDT | Areal Flood Advisory | BOU | Elbert, Lincoln | 3 hr |
| May 9, 12:23 PM MDT | River Flood Warning | BOU | Morgan | 5 days |
| May 9, 12:23 PM MDT | River Flood Warning | BOU | Sedgwick | 8 days |
| May 9, 12:23 PM MDT | River Flood Warning | BOU | Weld | 7 days |
| May 9, 12:34 PM MDT | Areal Flood Warning | BOU | Weld | 9 hr |
| May 9, 1:07 PM MDT | Winter Weather Advisory | BOU | Park, Phillips, Sedgwick | 20 hr |
| May 9, 4:10 PM MDT | Tornado Warning | BOU | Elbert | 35 min |
| May 9, 4:17 PM MDT | Tornado Warning | BOU | Lincoln | 17 min |
| May 9, 4:37 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 23 min |
| May 9, 4:41 PM MDT | Tornado Warning | BOU | Elbert | 34 min |
| May 9, 5:36 PM MDT | Special Weather Statement | BOU | Lincoln | 54 min |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.